Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diabetic, take metformin and diltiazem. What medications cause false positive for methadone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3554 Questions
i am a diabetic what medications cause a false positive for methadone. I take a 1000 mg of metformin and 300 mg of diltiazem dailey. I have reserched both meds an they have some of the same compounds as methadone. The quick cups seem to alwas show positive for methadone but so far the lab tests come back negitive.
Posted Sun, 13 Oct 2013 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 7 hours later
Brief Answer:
Please follow the answer below

Detailed Answer:

Usually, quick cups (rapid screening tests) are designed to help detect traces or presence of methadone only (qualitative screening). They have their own level of detecting (usually lower).

With regards to lab tests, they have the reference range as they quantify, i.e. show the exact level of methadone, determining if they fall until the normal range or not.

So, when you do a rapid test, they show the presence of methadone only without explaining if it could be derived from opiate using or other medicines.

Hope it replied to your inquiry!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor